Hail, Hamilton
- When
- February 11, 3:16 AM CST
- Where
- Hamilton County, 0.59 mi W of Hamilton
- Measured
- 1.25 in hail
- Reported by
- Social Media
- Coordinates
- 31.700, -98.130
Social media post reported quarter size to half dollar sized hail in Hamilton.
A broken line of thunderstorms moved through Central Texas the night of February 10th into the 11th. The line and clusters of storms south of the line produced large hail generally in a line from Comanche to Hillsboro to Athens/Palestine.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A broken line of thunderstorms moved through Central Texas the night of February 10th into the 11th. The line and clusters of storms south of the line produced large hail generally in a line from Comanche to Hillsboro to Athens/Palestine.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 11, 2:10 AM CST, 1 hour 6 minutes earlier.
Area Forecast Discussion National Weather Service Fort Worth TX 210 AM CST Sun Feb 11 2024 ...New Long Term... .SHORT TERM... /Issued 1214 AM CST Sun Feb 11 2024/ /Today Into Monday/ What else to say as the short term will continue busy through tonight. A few strong storms already moving into areas west of Hwy 287 with broken line of storms expected into the I-35 corridor from predawn hours through mid morning before impacting areas further east from mid morning through midday. The main hazards will be hail, as the bulk of the region will be in the cool sector northeast of a deepening surface low to the southwest. The one area that could see gusty to damaging winds will be the far southeast counties where some low end SBCAPE will reside with brief surface dew points in the lower 60s. All the sensible active weather will be associated with a strong upper trough lifting across the state with the left exit region of an upper jet max correlating with a strong southerly LLJ. A surface low across the Rio Grande Plains will lift east-northeast across primarily South Central Texas, but a few models have it riding right over the Cameron-Hearne-Centerville areas later this morning. This feature will rapidly move east into western Louisiana this afternoon. After the main round of showers and storms end and move into far East Texas this afternoon, we'll side scattered to numerous showers continuing primarily over North Texas as a dry nose punch northward into Central Texas. Northeast winds 10 to 15 mph will rapidly back around to the north by late morning, then northwesterly at 15-20 mph and quite gusty as this system is quite dynamic. This will be drawing colder air from the north. Though I have highs from the mid 40s northwest to the mid 60s in the Lower Brazos/Trinity River Valleys, these highs will likely occur by mid morning with falling afternoon temperatures. Needless, to say, it won't be a pleasant day to end out your weekend. Afterward, the brief low chances of snow or a rain/snow mix across our far northwest counties are being maintained after nightfall this evening. Thankfully, temperatures should remain predominately above freezing for areas from a line from Cisco/ Breckenridge, northeast toward Gainesville and Sherman. This continues into the early predawn hours Monday, before drier low level cold air is drawn continues being drawn in by daybreak Monday. Low temperatures Monday morning will hover around or just above freezing across the wintry mix/snow shower area with only a dusting to 0.5" as best. I followed the HREF/HRRR progs over the outlying, more aggressive NAM with may push amounts toward 2.00". Even if that was the case, accumulations should occur mostly on grassy areas, though a few slick spots on bridges/overpasses can't be completely ruled out. Still, with the bulk of the better ascent and dynamic cooling remaining across Oklahoma, the feeling is most won't see impacts or very limited for a few hours around midnight tonight. Elsewhere across North Texas, just windy, damp, and chilly conditions with scattered showers around while Central Texas remains dry. Monday morning lows will range from the lower to mid 30s northwest to around 40 degrees in the southeast. However, the gusty northwesterly winds drawn wind chill values down into the 20s. Be sure to wear a heavier coat and/or wear layers to protect against the windy, damp, and chilly conditions. As our upper low exits to the northeast, we should see west to east clearing from late morning into the afternoon with continued and gusty northwest winds 15-25 mph. This will help highs warm into the 50s, but it won't be feeling cozy outside Monday afternoon. 05/Marty && .LONG TERM... /NEW/ /Monday night through Next Weekend/ After a fairly active weather weekend, much more quiet conditions are expected over the upcoming week. A warming trend will take place through Thursday, as a surface ridge moves across the region and zonal flow aloft remains in control. But before the above normal temps arrive, another chilly night is expected Monday night into Tuesday morning due to clear skies and light winds. Low temperatures will drop to the low to mid 30s regionwide. After that, dry and warmer weather is forecast through Thursday with daytime highs in the 60s and 70s and overnight lows generally in the 40s. Another weather system is progged to arrive late Thursday or Friday bringing our next round of showers and storms. At this time, the majority of the guidance (more than half of the ensembles) show the highest coverage of rain will remain across Central Texas Friday through Saturday morning. This will be followed by a cold front with cooler and drier weather returning Saturday and Sunday. Sanchez && .AVIATION... /Issued 1214 AM CST Sun Feb 11 2024/ /06z TAFs/ Plenty of challenges this forecast cycle as cigs should continue falling into IFR, then LIFR toward 12z for DFW D10 airports while Waco is already experience LIFR/BR conditions. This all occurs ahead of a line of SHRA/TSRA arriving from the W between 10z-12z and lingering through 14z or so before moving quickly E away from all airports. With this line I will maintain prevailing SHRA by 10z-11z with VCTS and prevailing IFR cigs and MVFR vsbys with continued TEMPO groups between 10z-14z for 1/2-2sm vsbys in +TSRA with brief low MVFR cigs 010-015 as the line moves through. It's possible we could see brief gusty W winds with this line of storms, particularly Waco but for now have left out as surface- based instability looks meager at this juncture in time. Prevailing NE winds 7-10 kts overnight quickly shift N, then NW 12-16 kts by 15z and gusty the remainder of the day into tonight. 05/Marty && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 56 40 54 36 63 / 100 40 0 0 0 Waco 60 40 57 35 62 / 100 0 0 0 0 Paris 53 37 49 31 59 / 100 70 10 0 0 Denton 52 36 53 31 63 / 100 50 0 0 0 McKinney 55 37 53 33 62 / 100 50 0 0 0 Dallas 57 41 55 35 63 / 100 40 0 0 0 Terrell 58 39 53 33 61 / 100 30 0 0 0 Corsicana 63 41 55 36 63 / 100 5 0 0 0 Temple 63 38 58 34 64 / 90 0 0 0 0 Mineral Wells 51 35 55 31 67 / 70 30 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous Weather Outlook National Weather Service Fort Worth TX 208 AM CST Sun Feb 11 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-120815- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 208 AM CST Sun Feb 11 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Thunderstorms will continue to move across North and Central Texas early this morning. A few severe storms with large hail and strong wind gusts are expected with the greatest severe threat south of I-20. Heavy rain may produce minor urban and river flooding for areas east of I-35 and south of I-20. Thunderstorm chances will end from west to east by late Sunday morning. Snow is possible across western North Texas Sunday night into Monday morning. No travel impacts are expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested early this morning across Central Texas.
Special Weather Statement National Weather Service Fort Worth TX 1225 AM CST Sun Feb 11 2024 TXZ100-101-115-116-110715- Palo Pinto TX-Stephens TX-Young TX-Jack TX- 1225 AM CST Sun Feb 11 2024 ...A strong thunderstorm will impact portions of southeastern Young, Jack, northeastern Stephens and northwestern Palo Pinto Counties through 115 AM CST... At 1225 AM CST, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Possum Kingdom State Park, or 10 miles southwest of Graham, moving northeast at 55 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Graham around 1230 AM CST. Bryson around 1245 AM CST. Jacksboro and Fort Richardson State Park around 1255 AM CST. Other locations impacted by this storm include Jermyn, Bartons Chapel, Lost Creek Reservoir, and South Bend. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Severe Thunderstorm Watch remains in effect until 400 AM CST for north central Texas. && LAT...LON 3286 9867 3302 9878 3342 9823 3312 9797 TIME...MOT...LOC 0625Z 240DEG 48KT 3298 9868 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH 05
Special Weather Statement
National Weather Service Fort Worth TX
1259 AM CST Sun Feb 11 2024
TXZ115-129-110745-
Stephens TX-Eastland TX-
1259 AM CST Sun Feb 11 2024
...A strong thunderstorm will impact portions of northwestern
Eastland and southern Stephens Counties through 145 AM CST...
At 1259 AM CST, Doppler radar was tracking a strong thunderstorm near
Gunsight, or 8 miles north of Cisco, moving east at 25 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Gunsight around 105 AM CST.
Palo Pinto Mountains State Park around 140 AM CST.
Other locations impacted by this storm include Morton Valley and
Harpersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 400 AM CST for
north central Texas.
&&
LAT...LON 3275 9858 3274 9857 3267 9857 3267 9858
3250 9858 3239 9899 3256 9906
TIME...MOT...LOC 0659Z 251DEG 21KT 3251 9894
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
05Special Weather Statement
National Weather Service Fort Worth TX
111 AM CST Sun Feb 11 2024
TXZ101-110800-
Jack TX-
111 AM CST Sun Feb 11 2024
...A strong thunderstorm will impact portions of southern Jack County
through 200 AM CST...
At 111 AM CST, Doppler radar was tracking a strong thunderstorm near
Bryson, or 10 miles southwest of Jacksboro, moving east at 35 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Jacksboro and Fort Richardson State Park around 120 AM CST.
Lake Bridgeport around 140 AM CST.
Other locations impacted by this storm include Joplin, Bartons
Chapel, Lost Creek Reservoir, Wizard Wells, Vineyard, and Cundiff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3336 9792 3310 9792 3301 9833 3301 9835
3317 9842
TIME...MOT...LOC 0711Z 249DEG 29KT 3312 9828
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
05Special Weather Statement
National Weather Service Fort Worth TX
137 AM CST Sun Feb 11 2024
TXZ129-110815-
Eastland TX-
137 AM CST Sun Feb 11 2024
...A strong thunderstorm will impact portions of western Eastland
County through 215 AM CST...
At 136 AM CST, Doppler radar was tracking a strong thunderstorm near
Rowden, or 11 miles southeast of Baird, moving east at 25 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Cisco around 205 AM CST.
Other locations impacted by this storm include Morton Valley, Nimrod,
Pleasant Hill, Pioneer, Scranton, Sabanno, Carbon, and Okra.
This includes Interstate 20 between mile markers 324 and 342.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CST for
central and north central Texas.
&&
LAT...LON 3251 9911 3251 9880 3215 9877 3208 9893
3208 9908 3209 9912
TIME...MOT...LOC 0736Z 249DEG 23KT 3227 9926
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
05Special Weather Statement
National Weather Service Fort Worth TX
223 AM CST Sun Feb 11 2024
TXZ141-142-110915-
Comanche TX-Mills TX-
223 AM CST Sun Feb 11 2024
...A strong thunderstorm will impact portions of northern Mills and
Comanche Counties through 315 AM CST...
At 223 AM CST, Doppler radar was tracking a strong thunderstorm near
Blanket, or 7 miles west of Comanche, moving east at 40 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Comanche around 230 AM CST.
Gustine around 250 AM CST.
Other locations impacted by this storm include Newburg, Lamkin,
Energy, Proctor, Democrat, Van Dyke, Hasse, Priddy, and Sidney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 400 AM CST for
central and north central Texas.
&&
LAT...LON 3155 9889 3161 9878 3169 9876 3170 9867
3195 9884 3203 9839 3194 9833 3198 9826
3184 9816 3169 9846 3162 9842 3160 9847
3160 9858 3152 9889
TIME...MOT...LOC 0823Z 265DEG 33KT 3188 9873
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
05Special Weather Statement
National Weather Service Fort Worth TX
254 AM CST Sun Feb 11 2024
TXZ129-130-141-143-144-110930-
Comanche TX-Bosque TX-Erath TX-Eastland TX-Hamilton TX-
254 AM CST Sun Feb 11 2024
...Strong thunderstorms will impact portions of north central
Hamilton, Erath, east central Eastland, west central Bosque and
northeastern Comanche Counties through 330 AM CST...
At 254 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Gorman to near Dublin to
Gustine. Movement was northeast at 55 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Strong thunderstorms will be near...
Stephenville and Dublin around 300 AM CST.
Huckabay around 305 AM CST.
Hico and Morgan Mill around 315 AM CST.
Bluff Dale around 320 AM CST.
Other locations impacted by these storms include Alexander, Proctor,
Patillo, Clairette, Harbin, Lingleville, Duffau, Edna Hill, Bunyan,
and Johnsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 400 AM CST for
central and north central Texas. A Severe Thunderstorm Watch also
remains in effect until 1100 AM CST for central and north central
Texas.
&&
LAT...LON 3231 9864 3251 9826 3251 9807 3222 9794
3196 9779 3183 9844 3206 9844
TIME...MOT...LOC 0854Z 246DEG 47KT 3228 9854 3209 9839 3186 9839
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
BonnetteThe Dallas/Ft Worth radar (KFWS), 124 km away, was scanning. The volume nearest the first event began at 09:16 UTC.
12 hail. Local standard time, as filed.
Social media post reported quarter size to half dollar sized hail in Hamilton.
Local EM reported quarter sized hail at Navarro Mills Lake.
Emergency manager reported ping-pong sized hail near Corbet, southwest of Corsicana.
Emergency manager reported golf ball sized hail in Mildred.
Local media received a picture of 1.5 inch hail from Athens.
Trained spotter reported quarter sized hail in the Forest Grove POA.
Public reported quarter sized hail via mPing 1 mile southwest of Coffee City.
Reported via mPing.
Nickel to half dollar sized hail was reported by a trained spotter near Elkhart.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, February 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1162127, 1162128, 1162129, 1162130, 1162133, 1162131, 1162134, 1162239, 1162237, 1162238, 1162240, 1162241.